• Previous Article
    Qualitative properties of stationary solutions of the NLS on the Hyperbolic space without and with external potentials
  • CPAA Home
  • This Issue
  • Next Article
    On extension problem, trace Hardy and Hardy's inequalities for some fractional Laplacians
September  2019, 18(5): 2607-2661. doi: 10.3934/cpaa.2019117

Local well-posedness of the fifth-order KdV-type equations on the half-line

1. 

Instituto de Matemática, Universidade Federal de Alagoas, Av. Lourival Melo Mota, s/n Tabuleiro do Martins, Maceió, Alagoas, Brazil

2. 

Facultad de Matemáticas, Pontificia Universidad Católica de Chile, Campus San Joaquín, Avda. Vicuña Mackenna 4860, Santiago, Chile and Institute of Pure and Applied Mathematics, Chonbuk National University

* Corresponding author

Received  August 2018 Revised  January 2019 Published  April 2019

Fund Project: The second author is supported by FONDECYT de Postdoctorado 2017 Proyecto No. 3170067.

This paper is a continuation of authors' previous work [6]. We extend the argument [6] to fifth-order KdV-type equations with different nonlinearities, in specific, where the scaling argument does not hold. We establish the $ X^{s,b} $ nonlinear estimates for $ b < \frac12 $, which is almost optimal compared to the standard $ X^{s,b} $ nonlinear estimates for $ b > \frac12 $ [8,17]. As an immediate conclusion, we prove the local well-posedness of the initial-boundary value problem (IBVP) for fifth-order KdV-type equations on the right half-line and the left half-line.

Citation: Márcio Cavalcante, Chulkwang Kwak. Local well-posedness of the fifth-order KdV-type equations on the half-line. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2607-2661. doi: 10.3934/cpaa.2019117
References:
[1]

L. Abramyan and Y. Stepanyants, The structure of two-dimensional solitons in media with anomalously small dispersion, Sov. Phys. JETP, 61 (1985), 963-966. 

[2]

J. L. BonaS. M. Sun and B.Y. Zhang, Boundary smoothing properties of the Korteweg-de Vries equation in a quarter plane and applications, Dyn. Partial Differ. Equ., 3 (2006), 1-69.  doi: 10.4310/DPDE.2006.v3.n1.a1.

[3]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. Parts Ⅰ, Ⅱ, Geom. Funct. Anal., 3 (1993), 107-262.  doi: 10.1007/BF01896020.

[4]

M. Cavalcante, The initial-boundary-value problem for some quadratic nonlinear Schrödinger equations on the half-line, Differential and Integral Equations, 30 (2017), 521-554. 

[5]

M. Cavalcante and A. J. Corcho, The initial boundary value problem for the Schrödinger-Korteweg-de Vries system on the half-line, Communications in Contemporary Mathematics, scheduled for publication (online ready). doi: 10.1142/S0219199718500669.

[6]

M. Cavalcante and C. Kwak, The initial-boundary value problem for the Kawahara equation on the half-line, preprint, arXiv: 1805.05229.

[7]

W. Chen and Z. Guo, Global well-posedness and Ⅰ-method for the fifth-order Korteweg-de Vries equation, J. Anal. Math., 114 (2011), 121-156.  doi: 10.1007/s11854-011-0014-y.

[8]

W. ChenZ. Guo and J. Liu, Sharp local well-posedness for a fifth-order shallow water wave equation, J. Math. Anal. Appl., 369 (2010), 133-143.  doi: 10.1016/j.jmaa.2010.02.023.

[9]

W. Chen and J. Liu, Well-posedness and ill-posedness for a fifth-order shallow water wave equation, Nonlinear Anal., 72 (2010), 2412-2420.  doi: 10.1016/j.na.2009.11.003.

[10]

W. ChenJ. LiC. Miao and J. Wu, Low regularity solutions of two fifth-order KdV type equations, J. Anal. Math., 107 (2009), 221-238.  doi: 10.1007/s11854-009-0009-0.

[11]

J. CollianderM. KeelG. StaffilaniH. Takaoka and T. Tao, Sharp global well-posedness for KdV and modified KdV on $ \mathbb R$ and $ {\mathbb T}$, J. Amer. Math. Soc., 16 (2003), 705-749.  doi: 10.1090/S0894-0347-03-00421-1.

[12]

J. Colliander and C. Kenig, The generalized Korteweg-de Vries equation on the half line, Comm. Partial Differential Equations, 27 (2002), 2187-2266.  doi: 10.1081/PDE-120016157.

[13]

S. Cui and S. Tao, Strichartz estimates for dispersive equations and solvability of the Kawahara equation, J. Math. Anal. Appl., 304 (2005), 683-702.  doi: 10.1016/j.jmaa.2004.09.049.

[14]

R. Grimshaw and N. Joshi, Weakly nonlocal waves in a singularly perturbed Korteweg-de Vries equation, SIAM J. Appl. Math., 55 (1995), 124-135.  doi: 10.1137/S0036139993243825.

[15]

J. Holmer, The initial-boundary value problem for the Korteweg-de Vries equation, Communications in Partial Differential Equations, 31 (2006), 1151-1190.  doi: 10.1080/03605300600718503.

[16]

J. K. Hunter and J. Scheurle, Existence of perturbed solitary wave solutions to a model equation for water waves, Physica D, 32 (1988), 253-268.  doi: 10.1016/0167-2789(88)90054-1.

[17]

Y. Jia and Z. Huo, Well-posedness for the fifth-order shallow water equations, J. Differential Equations, 246 (2009), 2448-2467.  doi: 10.1016/j.jde.2008.10.027.

[18]

D. Jerison and C. Kenig, The inhomogeneous Dirichlet Problem in Lipschitz Domains, J. Funct. Anal., 130 (1995), 161-219.  doi: 10.1006/jfan.1995.1067.

[19]

T. Kawahara, Oscillatory solitary waves in dispersive media, Journal of Physical Society Japan, 33 (1972), 260-264. 

[20]

C. Kenig and D. Pilod, Well-posedness for the fifth-order KdV equation in the energy space, Trans. Amer. Math. Soc., 367 (2015), 2551-2612.  doi: 10.1090/S0002-9947-2014-05982-5.

[21]

C. KenigG. Ponce and L. Vega, Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J., 40 (1991), 33-69.  doi: 10.1512/iumj.1991.40.40003.

[22]

C. Kwak, Low regularity Cauchy problem for the fifth-order modified KdV equations on $\mathbb{T}$, Journal of Hyperbolic Differential Equations, 15 (2018), 463-557.  doi: 10.1142/S0219891618500170.

[23]

N. Larkin and G. Doronin, Kawahara equation in a quarter-plane and in a finite domain, Bol. Soc. Parana. Mat., 25 (2007), 9-16.  doi: 10.5269/bspm.v25i1-2.7421.

[24]

N. Larkin and M. Simões, The Kawahara equation on bounded intervals and on a half-line, Nonlinear Analysis, 127 (2015), 397-412.  doi: 10.1016/j.na.2015.07.008.

[25]

K. Sangare, A mixed problem in a half-strip for a generalized Kawahara equation in the space of infinitely differentiable exponentially decreasing functions, Vestnik RUDN Ser. Mat., 10 (2003), 91-107. 

[26]

K. Sangare and A. Faminskii, Weak solutions of a mixed problem in a halfstrip for a generalized Kawahara equation, Matematicheskie Zametki, 85 (2009), 98-109.  doi: 10.1134/S000143460901009X.

[27]

E. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Mathematical Series, 43. Monographs in Harmonic Analysis, Ⅲ. Princeton University Press 1993.

[28]

E. Stein and R. Shakarchi, Complex Analysis, Princeton Lectures in Analysis, Ⅱ. Princeton University Press, 2003.

[29]

T. Tao, Multilinear weighted convolution of $L^2$ functions and applications to nonlinear dispersive equations, Amer. J. Math., 123 (2001), 839-908. 

[30]

T. Tao, Nonlinear Dispersive Equations: Local and Global Analysis, CBMS Reg. Conf. Ser. Math., vol.106 (2006). doi: 10.1090/cbms/106.

[31]

S. Tao and S. Lu, An initial-boundary value problem for the modified Kawahara equation on the half line, Acta Math. Sinica (Chin. Ser.), 50 (2007), 241-254. 

[32]

L. TianG. Gui and Y. Liu, On the Cauchy problem for the generalized shallow water wave equation, J. Differential Equations, 245 (2008), 1838-1852.  doi: 10.1016/j.jde.2008.07.006.

[33]

W. Yan and Y. Li, Ill-posedness of modified Kawahara equation and Kaup-Kupershmidt equation, Acta Math. Sci. Ser. B (Engl. Ed.), 32 (2012), 710-716.  doi: 10.1016/S0252-9602(12)60050-2.

[34]

W. YanY. Li and X. Yang, The Cauchy problem for the modified Kawahara equation in Sobolev spaces with low regularity, Mathematical and Computer Modelling, 54 (2011), 1252-1261.  doi: 10.1016/j.mcm.2011.03.036.

show all references

References:
[1]

L. Abramyan and Y. Stepanyants, The structure of two-dimensional solitons in media with anomalously small dispersion, Sov. Phys. JETP, 61 (1985), 963-966. 

[2]

J. L. BonaS. M. Sun and B.Y. Zhang, Boundary smoothing properties of the Korteweg-de Vries equation in a quarter plane and applications, Dyn. Partial Differ. Equ., 3 (2006), 1-69.  doi: 10.4310/DPDE.2006.v3.n1.a1.

[3]

J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. Parts Ⅰ, Ⅱ, Geom. Funct. Anal., 3 (1993), 107-262.  doi: 10.1007/BF01896020.

[4]

M. Cavalcante, The initial-boundary-value problem for some quadratic nonlinear Schrödinger equations on the half-line, Differential and Integral Equations, 30 (2017), 521-554. 

[5]

M. Cavalcante and A. J. Corcho, The initial boundary value problem for the Schrödinger-Korteweg-de Vries system on the half-line, Communications in Contemporary Mathematics, scheduled for publication (online ready). doi: 10.1142/S0219199718500669.

[6]

M. Cavalcante and C. Kwak, The initial-boundary value problem for the Kawahara equation on the half-line, preprint, arXiv: 1805.05229.

[7]

W. Chen and Z. Guo, Global well-posedness and Ⅰ-method for the fifth-order Korteweg-de Vries equation, J. Anal. Math., 114 (2011), 121-156.  doi: 10.1007/s11854-011-0014-y.

[8]

W. ChenZ. Guo and J. Liu, Sharp local well-posedness for a fifth-order shallow water wave equation, J. Math. Anal. Appl., 369 (2010), 133-143.  doi: 10.1016/j.jmaa.2010.02.023.

[9]

W. Chen and J. Liu, Well-posedness and ill-posedness for a fifth-order shallow water wave equation, Nonlinear Anal., 72 (2010), 2412-2420.  doi: 10.1016/j.na.2009.11.003.

[10]

W. ChenJ. LiC. Miao and J. Wu, Low regularity solutions of two fifth-order KdV type equations, J. Anal. Math., 107 (2009), 221-238.  doi: 10.1007/s11854-009-0009-0.

[11]

J. CollianderM. KeelG. StaffilaniH. Takaoka and T. Tao, Sharp global well-posedness for KdV and modified KdV on $ \mathbb R$ and $ {\mathbb T}$, J. Amer. Math. Soc., 16 (2003), 705-749.  doi: 10.1090/S0894-0347-03-00421-1.

[12]

J. Colliander and C. Kenig, The generalized Korteweg-de Vries equation on the half line, Comm. Partial Differential Equations, 27 (2002), 2187-2266.  doi: 10.1081/PDE-120016157.

[13]

S. Cui and S. Tao, Strichartz estimates for dispersive equations and solvability of the Kawahara equation, J. Math. Anal. Appl., 304 (2005), 683-702.  doi: 10.1016/j.jmaa.2004.09.049.

[14]

R. Grimshaw and N. Joshi, Weakly nonlocal waves in a singularly perturbed Korteweg-de Vries equation, SIAM J. Appl. Math., 55 (1995), 124-135.  doi: 10.1137/S0036139993243825.

[15]

J. Holmer, The initial-boundary value problem for the Korteweg-de Vries equation, Communications in Partial Differential Equations, 31 (2006), 1151-1190.  doi: 10.1080/03605300600718503.

[16]

J. K. Hunter and J. Scheurle, Existence of perturbed solitary wave solutions to a model equation for water waves, Physica D, 32 (1988), 253-268.  doi: 10.1016/0167-2789(88)90054-1.

[17]

Y. Jia and Z. Huo, Well-posedness for the fifth-order shallow water equations, J. Differential Equations, 246 (2009), 2448-2467.  doi: 10.1016/j.jde.2008.10.027.

[18]

D. Jerison and C. Kenig, The inhomogeneous Dirichlet Problem in Lipschitz Domains, J. Funct. Anal., 130 (1995), 161-219.  doi: 10.1006/jfan.1995.1067.

[19]

T. Kawahara, Oscillatory solitary waves in dispersive media, Journal of Physical Society Japan, 33 (1972), 260-264. 

[20]

C. Kenig and D. Pilod, Well-posedness for the fifth-order KdV equation in the energy space, Trans. Amer. Math. Soc., 367 (2015), 2551-2612.  doi: 10.1090/S0002-9947-2014-05982-5.

[21]

C. KenigG. Ponce and L. Vega, Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J., 40 (1991), 33-69.  doi: 10.1512/iumj.1991.40.40003.

[22]

C. Kwak, Low regularity Cauchy problem for the fifth-order modified KdV equations on $\mathbb{T}$, Journal of Hyperbolic Differential Equations, 15 (2018), 463-557.  doi: 10.1142/S0219891618500170.

[23]

N. Larkin and G. Doronin, Kawahara equation in a quarter-plane and in a finite domain, Bol. Soc. Parana. Mat., 25 (2007), 9-16.  doi: 10.5269/bspm.v25i1-2.7421.

[24]

N. Larkin and M. Simões, The Kawahara equation on bounded intervals and on a half-line, Nonlinear Analysis, 127 (2015), 397-412.  doi: 10.1016/j.na.2015.07.008.

[25]

K. Sangare, A mixed problem in a half-strip for a generalized Kawahara equation in the space of infinitely differentiable exponentially decreasing functions, Vestnik RUDN Ser. Mat., 10 (2003), 91-107. 

[26]

K. Sangare and A. Faminskii, Weak solutions of a mixed problem in a halfstrip for a generalized Kawahara equation, Matematicheskie Zametki, 85 (2009), 98-109.  doi: 10.1134/S000143460901009X.

[27]

E. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Mathematical Series, 43. Monographs in Harmonic Analysis, Ⅲ. Princeton University Press 1993.

[28]

E. Stein and R. Shakarchi, Complex Analysis, Princeton Lectures in Analysis, Ⅱ. Princeton University Press, 2003.

[29]

T. Tao, Multilinear weighted convolution of $L^2$ functions and applications to nonlinear dispersive equations, Amer. J. Math., 123 (2001), 839-908. 

[30]

T. Tao, Nonlinear Dispersive Equations: Local and Global Analysis, CBMS Reg. Conf. Ser. Math., vol.106 (2006). doi: 10.1090/cbms/106.

[31]

S. Tao and S. Lu, An initial-boundary value problem for the modified Kawahara equation on the half line, Acta Math. Sinica (Chin. Ser.), 50 (2007), 241-254. 

[32]

L. TianG. Gui and Y. Liu, On the Cauchy problem for the generalized shallow water wave equation, J. Differential Equations, 245 (2008), 1838-1852.  doi: 10.1016/j.jde.2008.07.006.

[33]

W. Yan and Y. Li, Ill-posedness of modified Kawahara equation and Kaup-Kupershmidt equation, Acta Math. Sci. Ser. B (Engl. Ed.), 32 (2012), 710-716.  doi: 10.1016/S0252-9602(12)60050-2.

[34]

W. YanY. Li and X. Yang, The Cauchy problem for the modified Kawahara equation in Sobolev spaces with low regularity, Mathematical and Computer Modelling, 54 (2011), 1252-1261.  doi: 10.1016/j.mcm.2011.03.036.

[1]

Boling Guo, Jun Wu. Well-posedness of the initial-boundary value problem for the fourth-order nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2022, 27 (7) : 3749-3778. doi: 10.3934/dcdsb.2021205

[2]

Juan-Ming Yuan, Jiahong Wu. A dual-Petrov-Galerkin method for two integrable fifth-order KdV type equations. Discrete and Continuous Dynamical Systems, 2010, 26 (4) : 1525-1536. doi: 10.3934/dcds.2010.26.1525

[3]

Hermen Jan Hupkes, Emmanuelle Augeraud-Véron. Well-posedness of initial value problems for functional differential and algebraic equations of mixed type. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 737-765. doi: 10.3934/dcds.2011.30.737

[4]

Ivonne Rivas, Muhammad Usman, Bing-Yu Zhang. Global well-posedness and asymptotic behavior of a class of initial-boundary-value problem of the Korteweg-De Vries equation on a finite domain. Mathematical Control and Related Fields, 2011, 1 (1) : 61-81. doi: 10.3934/mcrf.2011.1.61

[5]

Xiaoyun Cai, Liangwen Liao, Yongzhong Sun. Global strong solution to the initial-boundary value problem of a 2-D Kazhikhov-Smagulov type model. Discrete and Continuous Dynamical Systems - S, 2014, 7 (5) : 917-923. doi: 10.3934/dcdss.2014.7.917

[6]

Iñigo U. Erneta. Well-posedness for boundary value problems for coagulation-fragmentation equations. Kinetic and Related Models, 2020, 13 (4) : 815-835. doi: 10.3934/krm.2020028

[7]

Netra Khanal, Ramjee Sharma, Jiahong Wu, Juan-Ming Yuan. A dual-Petrov-Galerkin method for extended fifth-order Korteweg-de Vries type equations. Conference Publications, 2009, 2009 (Special) : 442-450. doi: 10.3934/proc.2009.2009.442

[8]

Michal Beneš. Mixed initial-boundary value problem for the three-dimensional Navier-Stokes equations in polyhedral domains. Conference Publications, 2011, 2011 (Special) : 135-144. doi: 10.3934/proc.2011.2011.135

[9]

Timur Akhunov. Local well-posedness of quasi-linear systems generalizing KdV. Communications on Pure and Applied Analysis, 2013, 12 (2) : 899-921. doi: 10.3934/cpaa.2013.12.899

[10]

Gilles Carbou, Bernard Hanouzet. Relaxation approximation of the Kerr model for the impedance initial-boundary value problem. Conference Publications, 2007, 2007 (Special) : 212-220. doi: 10.3934/proc.2007.2007.212

[11]

Xianpeng Hu, Dehua Wang. The initial-boundary value problem for the compressible viscoelastic flows. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 917-934. doi: 10.3934/dcds.2015.35.917

[12]

Elena Rossi. Well-posedness of general 1D initial boundary value problems for scalar balance laws. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3577-3608. doi: 10.3934/dcds.2019147

[13]

Cezar Kondo, Ronaldo Pes. Well-posedness for a coupled system of Kawahara/KdV type equations with polynomials nonlinearities. Communications on Pure and Applied Analysis, , () : -. doi: 10.3934/cpaa.2022063

[14]

Xu Liu, Jun Zhou. Initial-boundary value problem for a fourth-order plate equation with Hardy-Hénon potential and polynomial nonlinearity. Electronic Research Archive, 2020, 28 (2) : 599-625. doi: 10.3934/era.2020032

[15]

Marina Chugunova, Dmitry Pelinovsky. Two-pulse solutions in the fifth-order KdV equation: Rigorous theory and numerical approximations. Discrete and Continuous Dynamical Systems - B, 2007, 8 (4) : 773-800. doi: 10.3934/dcdsb.2007.8.773

[16]

Yingte Sun, Xiaoping Yuan. Quasi-periodic solution of quasi-linear fifth-order KdV equation. Discrete and Continuous Dynamical Systems, 2018, 38 (12) : 6241-6285. doi: 10.3934/dcds.2018268

[17]

Keyan Wang, Yao Xiao. Local well-posedness for Navier-Stokes equations with a class of ill-prepared initial data. Discrete and Continuous Dynamical Systems, 2020, 40 (5) : 2987-3011. doi: 10.3934/dcds.2020158

[18]

Christopher Henderson, Stanley Snelson, Andrei Tarfulea. Local well-posedness of the Boltzmann equation with polynomially decaying initial data. Kinetic and Related Models, 2020, 13 (4) : 837-867. doi: 10.3934/krm.2020029

[19]

Xin Yang, Bing-Yu Zhang. Local well-posedness of the coupled KdV-KdV systems on $ \mathbb{R} $. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022002

[20]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete and Continuous Dynamical Systems, 2021, 41 (6) : 2699-2723. doi: 10.3934/dcds.2020382

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (244)
  • HTML views (192)
  • Cited by (3)

Other articles
by authors

[Back to Top]